Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 201, NWS Norman, OK

April 29, 20165 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2016, 2:20 PM CDT for 5 counties in Oklahoma. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 2:20 PM CDT (19:20 UTC)
Expired
Apr 29, 2016, 3:15 PM CDT
In force
55 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Caddo County, OK, Comanche County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK

The radar

The Altus AFB radar (KFDR), 49 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 2:45 PM CDTHAIL 1.2514 Nnw Indiahoma, OK
Apr 29, 3:05 PM CDTHAIL 2.5Meers, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 1:57 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-903 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted.

653 
WUUS54 KOUN 291920
SVROUN
OKC015-031-065-075-141-292015-
/O.NEW.KOUN.SV.W.0201.160429T1920Z-160429T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHWESTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
  EAST CENTRAL JACKSON COUNTY IN SOUTHWESTERN OKLAHOMA...
  NORTH CENTRAL TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
  NORTHWESTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 315 PM CDT

* AT 219 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
  OF HEADRICK...MOVING EAST NORTHEAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  CACHE...SNYDER...MOUNTAIN PARK...INDIAHOMA...HEADRICK...COOPERTON...
  MEERS...TOM STEED RESERVOIR...SOUTHWESTERN FORT SILL AND WICHITA
  MOUNTAINS WILDLIFE REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3501 9861 3454 9852 3457 9913 3478 9914
TIME...MOT...LOC 1919Z 255DEG 32KT 3466 9906 

HAIL...1.00IN
WIND...70MPH
 
$$

03
3 follow-up statements
705 
WWUS54 KOUN 291933
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT FRI APR 29 2016

OKC015-031-065-075-141-292015-
/O.CON.KOUN.SV.W.0201.000000T0000Z-160429T2015Z/
KIOWA OK-CADDO OK-JACKSON OK-TILLMAN OK-COMANCHE OK-
233 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN KIOWA...SOUTHWESTERN CADDO...EAST CENTRAL JACKSON...
NORTH CENTRAL TILLMAN AND NORTHWESTERN COMANCHE COUNTIES...

AT 233 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF
MOUNTAIN PARK...MOVING NORTHEAST AT 45 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CACHE...SNYDER...MOUNTAIN PARK...INDIAHOMA...HEADRICK...COOPERTON...MEERS...
TOM STEED RESERVOIR...SOUTHWESTERN FORT SILL AND WICHITA MOUNTAINS
WILDLIFE REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3501 9861 3454 9852 3457 9913 3478 9914
TIME...MOT...LOC 1933Z 240DEG 40KT 3476 9888 

HAIL...2.50IN
WIND...70MPH
 
$$

03
774 
WWUS54 KOUN 291943
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
243 PM CDT FRI APR 29 2016

OKC065-291953-
/O.CAN.KOUN.SV.W.0201.000000T0000Z-160429T2015Z/
JACKSON OK-
243 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3501 9861 3454 9852 3459 9904 3486 9896
TIME...MOT...LOC 1943Z 253DEG 28KT 3478 9880 

$$

OKC015-031-075-141-292015-
/O.CON.KOUN.SV.W.0201.000000T0000Z-160429T2015Z/
KIOWA OK-CADDO OK-TILLMAN OK-COMANCHE OK-
243 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN KIOWA...SOUTHWESTERN CADDO...NORTH CENTRAL TILLMAN
AND NORTHWESTERN COMANCHE COUNTIES...

AT 243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF
COOPERTON...MOVING EAST AT 30 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CACHE...SNYDER...MOUNTAIN PARK...INDIAHOMA...COOPERTON...MEERS...TOM STEED
RESERVOIR...SOUTHWESTERN FORT SILL AND WICHITA MOUNTAINS WILDLIFE
REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3501 9861 3454 9852 3459 9904 3486 9896
TIME...MOT...LOC 1943Z 253DEG 28KT 3478 9880 

HAIL...2.50IN
WIND...70MPH
 
$$

03
095 
WWUS54 KOUN 291957
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT FRI APR 29 2016

OKC141-292007-
/O.CAN.KOUN.SV.W.0201.000000T0000Z-160429T2015Z/
TILLMAN OK-
257 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TILLMAN COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3490 9886 3501 9861 3454 9852 3461 9894
TIME...MOT...LOC 1957Z 256DEG 31KT 3475 9865 

$$

OKC015-031-075-292015-
/O.CON.KOUN.SV.W.0201.000000T0000Z-160429T2015Z/
KIOWA OK-CADDO OK-COMANCHE OK-
257 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN KIOWA...SOUTHWESTERN CADDO AND NORTHWESTERN COMANCHE
COUNTIES...

AT 257 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF
MEERS...MOVING EAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
         SIDING...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
CACHE...INDIAHOMA...COOPERTON...MEERS...SOUTHWESTERN FORT SILL AND
WICHITA MOUNTAINS WILDLIFE REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3490 9886 3501 9861 3454 9852 3461 9894
TIME...MOT...LOC 1957Z 256DEG 31KT 3475 9865 

HAIL...2.75IN
WIND...70MPH
 
$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:49 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 29, 12:49 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT FRI APR 29 2016

.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
A WARM FRONT JUST S OF THE RED RIVER WILL LIFT SLOWLY N THIS
AFTERNOON...AS A SURFACE LOW MOVES ENE ACROSS S OK. NEAR AND S OF
THE FRONT...THERE IS/WILL BE SOME PARTIAL CLEARING. FARTHER
N...LOW CEILINGS WILL CONTINUE TO BE THE RULE...ALONG WITH
SHRA/TSRA AT TIMES. AFTER 00Z...A DRY SLOT IS FORECAST TO FORM
FROM SW TO NE ACROSS MOST OF N TX AND OK...PRESUMABLY BRINGING
CLEARING CONDITIONS. ALSO...A COLD FRONT WILL SWEEP SE ACROSS OK
THIS EVENING...SHIFTING WINDS TO THE NW. AFTER ABOUT 00Z...MOST
TAF SITES SHOULD BE...AND REMAIN...VFR WITH NEARLY STEADY N-NW
WINDS. STRONG/SEVERE TSRA WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. WHERE TSRA ARE MENTIONED IN TAFS AFTER 20Z...THOSE TSRA
MAY WELL BE SEVERE. OVERALL...CONFIDENCE IN THE FORECAST IS FAIRLY
LOW...ESPECIALLY REGARDING TIMING AND CEILINGS...PRIOR TO 00Z.
CONFIDENCE THEN BEGINS TO IMPROVE SIGNIFICANTLY OVERNIGHT.

CMS
&&

.PREV DISCUSSION... /ISSUED 1225 PM CDT FRI APR 29 2016/

UPDATE...
ADJUSTED THE MAX TEMP GRIDS A LITTLE BIT COOLER FOR TODAY ACROSS
NORTHWEST AND FAR NORTHERN OKLAHOMA, AS WELL AS THE CLOUD GRIDS
FOR DECREASING CLOUDINESS ACROSS WESTERN NORTH TEXAS.

PREV DISCUSSION... /ISSUED 1134 AM CDT FRI APR 29 2016/

DISCUSSION...
NO CHANGES HAVE BEEN MADE TO THE FORECAST GRIDS IN THE SHORT TERM.
ISOLATED STRONG TO SEVERE THUNDERSTORMS PERSIST ACROSS NORTHWEST
OKLAHOMA IN ASSOCIATION WITH THE UPPER LEVEL TROUGH. THE BIGGEST
CONCERN WILL BE CONVECTION DEVELOPING ALONG A WARM FRONT,
CURRENTLY STRETCHED ACROSS NORTH TEXAS, AS WELL AS THE UNCERTAINTY
TO THE NORTHWARD DISPLACEMENT OF THE BOUNDARY DURING THE
AFTERNOON. SO FAR, LATEST HRR AND SHORT RANGE RAP & NAM MODELS ALL
LIFT THE WARM FRONT AS FAR NORTH INTO NORTHERN OKLAHOMA, BEFORE
OVERTAKEN BY A COLD FRONT BY LATE THIS EVENING/EARLY SATURDAY
MORNING. THE POTENTIAL FOR STRONG THERMODYNAMIC AND DYNAMIC
FORCING IS IN PLACE, WITH A TONGUE OF MU CAPE VALUES OF 2000-2500
J/KG AND HIGHER THAN MARGINAL LOW AND HIGH BASED SHEAR VALUES, IN
A NEARLY UNCAPPED ENVIRONMENT. THE POTENTIAL CERTAINLY EXIST FOR
SEVERE SUPERCELL THUNDERSTORMS AND THE POTENTIAL FOR A FEW
TORNADOS ALL DEVELOPING ALONG AND JUST AHEAD OF THE WARM FRONT.
THE BIGGEST RISK AREA RIGHT FOR THIS AFTERNOON AND EVENING NOW
EXTENDS FROM I-40 TO SOUTH OF THE RED RIVER, WITH A SLIGHT RISK TO
THE NORTH. OUN WILL BE MAKING A 19Z SPECIAL BALLO0N SOUNDING FOR
THIS EVENT.

PREV DISCUSSION... /ISSUED 431 AM CDT FRI APR 29 2016/

DISCUSSION...
NUMEROUS THUNDERSTORMS EXPECTED TO CONTINUE TOWARD DAYBREAK OVER
MAINLY TWO PARTS OF THE CWA - SOUTHEAST OKLAHOMA IN AREA OF
ENHANCED ELEVATED THETA-E ADVECTION AND ALSO ACROSS NORTHWEST
OKLAHOMA AS LEAD S/WV PUSHES OUT OF NORTHEAST NM. IN
BETWEEN...EXPECTING MORE SCATTERED NATURE OF SHOWERS AND STORMS AT
LEAST THROUGH MID-MORNING. THERE CONTINUES TO BE DIFFERENCES
BETWEEN OPERATIONAL AND CAM MODELS WITH REGARDS TO MORNING
CONVECTION ALONG AND AHEAD OF DRYLINE. CURRENTLY APPEARS THAT THE
MORE AGGRESSIVE MODELS ARE TOO AGGRESSIVE AND PORTIONS OF CENTRAL
AND SOUTHWEST OKLAHOMA INCLUDING PARTS OF WESTERN NORTH TEXAS
BECOME CONVECTION FREE FOR MUCH OF THE DAY. THIS SCENARIO
INCREASES THE SEVERE CONVECTIVE POTENTIAL FOR THE SOUTHERN HALF OF
THE ENHANCED RISK AREA WHICH INCLUDES THE OKLAHOMA CITY
METRO...DOWN TOWARD WICHITA FALLS AND AREAS EAST THROUGH
ARDMORE...ADA...AND DURANT. SUITE OF WRF CAMS SURGE THE DRYLINE
EASTWARD THIS MORNING AND EARLY AFTERNOON...CONVECTING WELL EAST
OF INTERSTATE-35. THIS FORECAST APPEAR TOO FAR EAST WITH
INITIATION AND PREFERENCE WAS GIVEN TO HRRR/RAP DEVELOPING
CONVECTION FARTHER WEST OVER CENTRAL/SOUTHCENTRAL OKLAHOMA. WITH
SUCCESSIVE RUNS THIS MORNING...THIS TREND COULD CHANGE BUT POPS
WERE CONFIGURED CLOSER TO THIS LATTER SCENARIO. GIVEN PROGD
LOCATION OF SURFACE CYCLONE AND WARM FRONT...THIS WOULD YIELD
POTENTIAL FOR SURFACE BASED SUPERCELL DEVELOPMENT OVER CENTRAL AND
SOUTH-CENTRAL PORTIONS OF OKLAHOMA WHICH COINCIDES WITH THE
GREATER TORNADO PROBS VIA SPC. A FLY IN THE OINTMENT IS AMOUNT OF
CONVECTION PROGD FOR NORTHERN AND CENTRAL TEXAS THIS AFTERNOON
WHICH COULD DISRUPT/PREVENT SUSTAINED CONVECTION FARTHER NORTH.

OUTSIDE OF ACTIVE WEATHER TODAY AND THIS EVENING...LITTLE CHANGE
TO PREVIOUS FORECAST. FAST MOVING SYSTEM STILL PROGD TO BRING
RAIN/STORM CHANCES TO THE REGION LATE SUNDAY THROUGH MONDAY.
SEVERE WEATHER WITH THIS PARTICULAR EPISODE IS UNLIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  51  73  47 /  60  30  10   0
HOBART OK         75  46  72  45 /  40  30   0   0
WICHITA FALLS TX  81  51  76  49 /  40  20   0   0
GAGE OK           53  41  67  41 /  70  30   0  10
PONCA CITY OK     64  50  72  45 /  60  80  10   0
DURANT OK         77  61  79  54 /  70  60  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

68/23/23
Hazardous weather outlook, Apr 29, 12:02 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1202 PM CDT FRI APR 29 2016

OKZ004>048-050>052-TXZ083>090-301715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1202 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE ENHANCED RISK AREA COVERS LOCATIONS EAST AND SOUTH OF A LINE
FROM WICHITA FALLS TEXAS...TO ALTUS...TO LAWTON...TO PAULS VALLEY TO
ADA. THIS ENHANCED RISK AREA IS SURROUNDED BY SLIGHT AND MARGINAL
RISKS.

TIMING...
MAINLY 2 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT.

IMPACTS...
HAIL UP TO THE SIZE OF TENNIS BALLS WILL BE THE MAIN HAZARD...
WITH DAMAGING WINDS UP TO 75 MPH AND TORNADOES ALSO POSSIBLE

DISCUSSION...
BEFORE 2 PM THIS AFTERNOON...ISOLATED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND NORTHERN OKLAHOMA.
THESE STORMS ARE EXPECTED TO BE ELEVATED IN NATURE...WHICH WILL
BRING LOCALLY HEAVY RAINFALL AS WELL AS SOME HAIL UP TO THE SIZE
OF HALF-DOLLARS.

AROUND 2 PM THIS AFTERNOON...NEW STORM DEVELOPMENT IS EXPECTED
OVER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS AHEAD OF A
DRYLINE AND NEAR A WARM FRONT. THESE STORMS WILL LIKELY BEGIN AS
SUPERCELL STORMS WITH VERY LARGE HAIL AS THE MAIN IMPACT. STORMS
THAT ARE ORIENTED CLOSE TO THE WARM FRONT WILL ALSO HAVE A HIGHER
CHANCE OF PRODUCING TORNADOES LATE THIS AFTERNOON AND EVENING.
STORMS MAY ORGANIZE INTO LINES OR CLUSTERS AS THEY MOVE EAST LATE
THIS AFTERNOON AND THIS EVENING AND AFFECT LOCATIONS MAINLY ACROSS
SOUTHERN AND CENTRAL OKLAHOMA. THE THREAT FOR SEVERE WEATHER IS
EXPECTED TO END BY MIDNIGHT TONIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THROUGH THIS EVENING.

.HEAVY RAINFALL...
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BRING SOME HEAVY RAINFALL
TO PARTS OKLAHOMA THROUGH TONIGHT. LOCALIZED FLOODING IS POSSIBLE
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
THUNDERSTORMS MAY LINGER OVER FAR SOUTHEAST OKLAHOMA EARLY
SATURDAY MORNING BUT SEVERE STORMS ARE UNLIKELY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY OCCUR LATE SUNDAY
INTO MONDAY. SEVERE POTENTIAL SUNDAY AND MONDAY REMAINS LOW.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Local storm report, Apr 29, 1:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
159 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             ALTUS                   34.64N 99.33W
04/29/2016  E1.00 INCH       JACKSON            OK   AMATEUR RADIO

&&

JPIKE
Local storm report, Apr 29, 2:01 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             ALTUS                   34.64N 99.33W
04/29/2016  E1.00 INCH       JACKSON            OK   AMATEUR RADIO

&&

DW
Local storm report, Apr 29, 2:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
202 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     BLACKWELL               36.80N 97.30W
04/29/2016                   KAY                OK   EMERGENCY MNGR

            3 TO 5 POWER POLES DOWNED ON 13TH STREET

&&

MBS
Local storm report, Apr 29, 2:04 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             BRAMAN                  36.92N 97.33W
04/29/2016  M1.75 INCH       KAY                OK   CO-OP OBSERVER

            HALF DOLLAR TO GOLF BALL SIZED HAIL COVERING THE GROUND

&&

MBS
Local storm report, Apr 29, 2:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
213 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             ALTUS AIR FORCE BASE    34.66N 99.29W
04/29/2016  E1.50 INCH       JACKSON            OK   AWOS

&&

DW
Local storm report, Apr 29, 2:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     8 E NEWKIRK             36.88N 96.91W
04/29/2016  M62 MPH          KAY                OK   MESONET

&&

DW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:41 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson49 min
Apr 28, 10:29 PM CDTSpecial Weather StatementOUNRoger Mills31 min
Apr 29, 12:58 AM CDTSpecial Weather StatementOUNMurray32 min
Apr 29, 1:27 AM CDTSpecial Weather StatementOUNGarvin33 min
Apr 29, 1:42 AM CDTSpecial Weather StatementOUNPottawatomie33 min
Apr 29, 1:46 AM CDTSpecial Weather StatementOUNStephens29 min
Apr 29, 1:58 AM CDTSpecial Weather StatementOUNPontotoc32 min
Apr 29, 2:07 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens41 min
Apr 29, 2:09 AM CDTSpecial Weather StatementOUNMarshall36 min
Apr 29, 2:21 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Pottawatomie, Seminole39 min
Apr 29, 2:39 AM CDTSpecial Weather StatementOUNLove36 min
Apr 29, 3:03 AM CDTSpecial Weather StatementOUNJohnston, Marshall27 min
Apr 29, 3:08 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall37 min
Apr 29, 3:11 AM CDTSpecial Weather StatementOUNHughes, Seminole34 min
Apr 29, 3:20 AM CDTSevere Thunderstorm WarningOUNHughes40 min
Apr 29, 3:24 AM CDTAreal Flood AdvisoryOUNCoal, Hughes, Johnston, Marshall, Pontotoc, Seminole4 hr
Apr 29, 3:24 AM CDTSpecial Weather StatementOUNAtoka36 min
Apr 29, 3:29 AM CDTSevere Thunderstorm WarningOUNAtoka, Coal21 min
Apr 29, 3:48 AM CDTSpecial Weather StatementOUNHarper42 min
Apr 29, 4:18 AM CDTSpecial Weather StatementOUNCoal27 min
Apr 29, 4:52 AM CDTSpecial Weather StatementOUNAtoka23 min
Apr 29, 8:01 AM CDTSpecial Weather StatementOUNBeckham29 min
Apr 29, 8:46 AM CDTSpecial Weather StatementOUNCuster44 min
Apr 29, 9:31 AM CDTSpecial Weather StatementOUNBlaine44 min
Apr 29, 9:35 AM CDTSpecial Weather StatementOUNHarper55 min
Apr 29, 10:17 AM CDTSpecial Weather StatementOUNMajor43 min
Apr 29, 10:19 AM CDTSpecial Weather StatementOUNDewey41 min
Apr 29, 10:49 AM CDTSpecial Weather StatementOUNMajor41 min
Apr 29, 11:02 AM CDTSpecial Weather StatementOUNGrant43 min
Apr 29, 11:04 AM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major, Woods41 min
Apr 29, 11:38 AM CDTSpecial Weather StatementOUNWashita52 min
Apr 29, 11:45 AM CDTSpecial Weather StatementOUNMajor45 min
Apr 29, 12:15 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant45 min
Apr 29, 12:22 PM CDTSpecial Weather StatementOUNGarfield53 min
Apr 29, 12:33 PM CDTSpecial Weather StatementOUNGarfield27 min
Apr 29, 12:36 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble39 min
Apr 29, 12:55 PM CDTSevere Thunderstorm WarningOUNGrant, Kay50 min
Apr 29, 1:11 PM CDTSpecial Weather StatementOUNGarfield49 min
Apr 29, 1:14 PM CDTSpecial Weather StatementOUNJackson46 min
Apr 29, 1:34 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman56 min
Apr 29, 1:42 PM CDTSevere Thunderstorm WarningOUNKay33 min
Apr 29, 1:46 PM CDTSpecial Weather StatementOUNKiowa44 min
Apr 29, 2:15 PM CDTSevere Thunderstorm WarningOUNKay15 min
Apr 29, 2:29 PM CDTSpecial Weather StatementOUNLogan, Payne46 min
Apr 29, 2:31 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Kiowa, Tillman44 min
Apr 29, 2:54 PM CDTSpecial Weather StatementOUNKay36 min
Apr 29, 3:04 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche56 min
Apr 29, 3:08 PM CDTSpecial Weather StatementOUNKay, Noble37 min
Apr 29, 3:12 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche63 min
Apr 29, 3:20 PM CDTTornado WarningOUNCaddo, Comanche, Grady40 min
Apr 29, 3:51 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa, Tillman3 hr
Apr 29, 3:56 PM CDTTornado WarningOUNCaddo, Comanche, Grady49 min
Apr 29, 4:05 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Grady, Jefferson, Stephens40 min
Apr 29, 4:09 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Grady, Stephens51 min
Apr 29, 4:27 PM CDTSevere Thunderstorm WarningOUNBryan48 min
Apr 29, 4:29 PM CDTTornado WarningOUNCleveland, Grady, McClain46 min
Apr 29, 4:40 PM CDTFlash Flood WarningOUNCaddo, Cleveland, Grady, McClain3 hr
Apr 29, 4:43 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, Jefferson, McClain, Stephens47 min
Apr 29, 5:04 PM CDTSpecial Weather StatementOUNMcClain41 min
Apr 29, 5:08 PM CDTAreal Flood AdvisoryOUNCleveland, McClain3 hr
Apr 29, 5:09 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma, Pottawatomie51 min
Apr 29, 5:31 PM CDTFlash Flood WarningOUNBryan3 hr
Apr 29, 5:39 PM CDTSpecial Weather StatementOUNGarvin, Pontotoc66 min
Apr 29, 5:45 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray, Pontotoc45 min
Apr 29, 5:48 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Marshall, Murray57 min
Apr 29, 5:49 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole56 min
Apr 29, 5:55 PM CDTSpecial Weather StatementOUNJohnston50 min
Apr 29, 6:00 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, McClain, Pottawatomie, Stephens2 hr
Apr 29, 6:05 PM CDTSpecial Weather StatementOUNAtoka, Bryan55 min
Apr 29, 6:30 PM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc, Pottawatomie, Seminole45 min
Apr 29, 6:41 PM CDTSpecial Weather StatementOUNCarter49 min
Apr 29, 6:49 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.